MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLADE; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLADE; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a fragment of the tip of instrument had broken off.There was no patient involvement.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned.However, a visual inspection was conducted on the customer provided pictures.The pictures show signs of multiple uses including marking scratching on the blade surface.Inspection of the blade tip show that the center of the blade has fractured and as a result the locking feature of the blade is no longer attached.The complaint is confirmed.A determination cannot be made as to what cause the center post to fracture.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
No further event information is available at this time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned blade.The blade shows signs of multiple uses including marking/ scratching on the blade.The tip of the blade has fractured.The fractured portion of the blade was not returned.The complaint is confirmed.A determination cannot be made as to what caused the blade to fracture.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The reported event is confirmed, based on product return.This report is being submitted to update additional information in sections b4, b5, d9, g3, g6, h2, h3, h6 and h10.

Brand Name
STERNALOCK BLADE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15085497
Report Number0001032347-2022-00224
Device Sequence Number5161006
Product Code HRS
UDI-Device Identifier00888233010993
UDI-Public(01)00888233010993(10)963370
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-1194
Device Lot Number963370
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer09/16/2022
10/24/2023
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date09/30/2022
10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown